TMS eve

Today I was able to get out of bed around 1:30pm, talked with my therapist for 20 minutes, ran an errand (which was difficult because of sensory overload and scary because I kept getting dizzy), attempted to organize what I could for Wren’s first day of school tomorrow, took a shower, and watched a couple episodes of Dear White People.

The urge to self harm has been high for the last few days. I have to have an adult with me at all times, checking on me every 15 minutes. I asked the guys if they would prefer to put me in the hospital and they were both very against the idea. With my sister here, it really is a game changer– she has been here for 2 days and it has been incredibly helpful.

I also started my TMS workbook online which is really difficult for someone who is struggling to think clearly and is barely staying alive, but I am willing to do the hard work. I want to share some of what I’ve learned:

  1. The first TMS session will be my longest because the doctor needs to find the right spot in my brain that needs to be treated. The way he will find out is because my hand will twitch.
  2. The magnetic fields are the same type and strength as those used in MRI machines.
  3. The number of treatments I will receive will depend upon the severity of my illness and my response to treatment. Some patients need 40+ treatments to achieve remission but most average around 36. Monday-Friday.
  4. It is possible that I will be experiencing tapping, facial twitching or painful sensations at the treatment site while the magnetic coil is turned on. About half of patients experience headaches after treatments.
  5. There is a risk of seizures. A few things I have control over that will minimize that risk is drinking alcohol, medication changes, getting sufficient sleep.
  6. There is also a risk of non-response or worsening mood–although I’m not sure how much worse it can get.

Ugh.. I really dislike this time of night because my medications have been giving me migraines and acid reflux. I’ve been tapering off of Pristique which I think is the reason I’ve been feeling so miserable 30 minutes after taking my night meds.

Tomorrow will be a big day for me, I’ll let you know how it goes.

xo

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

%d bloggers like this: